Alert archive / Guam / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Guam

October 21, 2021

NWS Guam issued this flash flood watch at Oct 21, 2021, 5:58 PM CDT. It took effect at Oct 21, 2021, 7:00 PM CDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 5:58 PM CDT (22:58 UTC)
In effect from
Oct 21, 2021, 7:00 PM CDT
Expired
Oct 24, 2021, 3:00 AM CDT
In force
56 hr
Issued by
NWS Guam
Flood severity
None

The text

As transmitted.

939 
WGMY60 PGUM 212300 CCA
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tiyan GU
858 AM ChST Fri Oct 22 2021

GUZ001>004-222300-
/O.NEW.PGUM.FF.A.0007.211022T0000Z-211024T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-Rota-Tinian-Saipan-
858 AM ChST Fri Oct 22 2021

...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...

The National Weather Service in Tiyan has issued a

* Flash Flood Watch for, Rota, Guam, Tinian and Saipan.

* Through late Sunday night.

* A circulation passing near Guam will bring periods of heavy 
  showers and thunderstorms later today through Sunday night.

* Rainfall of 3 to 6 inches with locally higher amounts are possible 
  through Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MZ
2 follow-up statements
356 
WGMY60 PGUM 231930
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tiyan GU
530 AM ChST Sun Oct 24 2021

GUZ001>004-240800-
/O.CAN.PGUM.FF.A.0006.000000T0000Z-211024T2000Z/
/O.EXT.PGUM.FF.A.0007.000000T0000Z-211024T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-Rota-Tinian-Saipan-
530 AM ChST Sun Oct 24 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch is now in effect for

* A portion of the Marianas, including the following areas, Rota 
  Island, Guam Island, Tinian Island and Saipan Island.

* Through this afternoon.

* A circulation passing west of Guam will bring periods of heavy 
  showers this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flood Warnings be issued.

&&

The Flood Watch for a portion of the Marianas, including the 
following areas, Rota, Guam, Tinian and Saipan continues through 
this afternoon. The Flood Watch has been cancelled for tonight.

Brief heavy showers and thunderstorms this afternoon may cause 
periods of flooding. Flooding is no longer expected to pose a threat 
tonight.

$$

MZ
838 
WGMY60 PGUM 231931 CCA
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tiyan GU
530 AM ChST Sun Oct 24 2021

GUZ001>004-240800-
/O.CAN.PGUM.FF.A.0006.000000T0000Z-211024T2000Z/
/O.EXT.PGUM.FF.A.0007.000000T0000Z-211024T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-Rota-Tinian-Saipan-
530 AM ChST Sun Oct 24 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch is now in effect for

* A portion of the Marianas, including the following areas, Rota, 
  Guam, Tinian and Saipan.

* Through this afternoon.

* A circulation passing west of Guam will bring periods of heavy 
  showers this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flood Warnings be issued.

&&

The Flood Watch for a portion of the Marianas, including the 
following areas, Rota, Guam, Tinian and Saipan continues through 
this afternoon. The Flood Watch has been cancelled for tonight.

Brief heavy showers and thunderstorms this afternoon may cause 
periods of flooding. Flooding is no longer expected to pose a threat 
tonight.

$$

MZ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Oct 21, 4:28 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 21, 4:28 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
728 AM ChST Fri Oct 22 2021

.Marianas Synopsis...
A wet Friday and weekend is predicted for the Marianas as a
circulation passes near Guam.

.Discussion...
Thursday night analysis showed a circulation south of Guam near
8N147E. Models do show this feature and all agree on moving it to the
northwest. Models depict the circulation southwest of Guam by
Saturday morning. By Sunday it is directly west of Guam between 140E
and 141E. Models show the circulation slow to intensify although by
Sunday it may generate winds of 15 to 20 mph with gust to 30 mph over
the local area. By Sunday night the circulation is predicted to be
northwest of the local islands possibly becoming a tropical cyclone.

Satellite and radar trends early this morning indicated shower
activity may have reached its peak. Also the usual cycle of shower
activity points to the heaviest activity before sunrise with a
decrease during the morning. Trimmed scattered showers from the
morning forecast but expect them to return by the afternoon. Surface
analysis hints at a surface trough north of the circulation which
will be the main driver of activity this afternoon. A few models
suggest a lull in shower activity tonight as the trough moves west of
the islands, but confidence in this is low so left shower coverage
as scattered. Any lull in activity that does take place will be erased
as the circulation moves northwest with numerous showers expected
Saturday and Saturday night. With the circulation passing by locally
heavy showers will be possible Sunday and Sunday night. Showers will
decrease during the day Monday with isolated showers expected by
Monday night as a ridge of high pressure builds across the area south
of the circulation.

&&

Marine/Surf...
Ipan buoy showed seas between 3 to 4 feet and depicted an
east-northeast swell. Satellite altimetry had 3 to 5 feet. Models
agree with sea heights of 3 to 5 feet. Little will change until
Sunday as seas are expected to rise to 4 to 6 feet as the circulation
passes by. Wave models show the east-northeast swell continuing
through the forecast. A north swell is depicted in the models and
will persist through at least Tuesday. While the surf may increase,
it is not expected to become hazardous on any reefs. Winds are
expected to to be between 10 to 20 knots with gust to 30 knots Sunday
so a Small Craft Advisory is possible at that time.

&&

.Hydrology...
The potential for heavy showers to generate flooding this weekend is
still present. Model accumulation estimate show that from today
through Monday a total of 3 to 5 inches may be possible. As this
is a coarse estimate higher amounts could be possible in any
thunderstorms. With the ground already wet because of shower activity
the last few days any heavy showers will likely cause brief flooding.

&&

.Eastern Micronesia and Chuuk...
Overall, a quiet weather pattern persists across the region this
morning with only a few pockets of showers seen on satellite, mainly
between Chuuk and Pohnpei. There are quiet marine conditions to
match, with gentle trades and combined seas of 3 to 4 ft.

The general scheme of the forecast has not changed much based on
latest model guidance. MIMIC TPW still indicates a broad area of
drier air south of Chuuk and around Pohnpei and Kosrae. To put this
in perspective, Pohnpei's sounding revealed only 1.59 inches of
precipitable water. For the Eastern Micronesia, fair weather will
begin to degrade over the weekend as the ridge completes its passage
and multiple troughs filter in behind it. This wetter trend is
expected to transition in at Majuro by Saturday, Kosrae by Saturday
night, and Pohnpei by Sunday night. For Chuuk, conditions will start
to improve with the driest conditions on Saturday. After that, the
island will see a return of moisture to the mid-levels around
Tuesday, with the passage of the surface trough, mentioned
previously, however, showers look to remain isolated.

Combined seas are expected to remain between 3 to 5 feet with gentle
to moderate trade winds.

&&

.Western Micronesia for Yap and Palau...
On satellite, partly cloudy skies prevail across Yap and Palau. The
only feature that will have a chance to influence this fair weather
regime will be the circulation currently centered between Chuuk and
Yap Proper. On scatterometer, this center looks to be about 8N147E.
Models are in good agreement that this circulation will move
northwestward, passing northeast of Yap over the weekend and in turn,
driving a southwest flow over the islands. For Yap, this means that
conditions will start to deteriorate late tonight with scattered
showers and isolated thunderstorms expected Sunday and Monday. Palau
is situated far enough from the circulation and will be under a
ridge by Sunday to see any notable increase in showers.

Yesterday, a decent altimetry pass made it over Palau revealing 3 to
5 ft seas. Combined seas are generally expected to stay within this
range, however, Yap may see a slight increase between Monday and
Tuesday with the passing disturbance to the northeast.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.
&&

Marianas: Ziobro
Micronesia: Cruz

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:31 AM CDTAreal Flood AdvisoryGUM119 min
Oct 21, 5:58 PM CDTFlash Flood WatchGUM45 hr

Nearby

Flash Flood Watches in Guam, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.